Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Basic constructions in the $ K$-theory of homotopy ring spaces


Authors: R. Schwänzl and R. M. Vogt
Journal: Trans. Amer. Math. Soc. 341 (1994), 549-584
MSC: Primary 55P47
MathSciNet review: 1116318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the language of category theory and universal algebra we formalize the passage from the permutative category of finitely generated free $ R$-modules to the algebraic $ K$-theory $ KR$ of $ R$ and thus make it applicable to homotopy ring spaces. As applications we construct a Waldhausen type of algebraic $ K$-theory for arbitrary homotopy ring spaces, show its equivalence with constructions of May and Steiner, prove its Morita invariance and show that the algebraic $ K$-theory $ KX$ of an $ {E_\infty }$ ring $ X$ is itself an $ {E_\infty }$ ring. Finally we investigate the monomial map $ Q(BX_ + ^\ast) \to KX$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P47

Retrieve articles in all journals with MSC: 55P47


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1116318-5
PII: S 0002-9947(1994)1116318-5
Article copyright: © Copyright 1994 American Mathematical Society